Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at May 25, 2020, 2:46 PM CDT for Culberson County, Texas. It took effect at May 25, 2020, 9:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2020, 2:46 PM CDT (19:46 UTC)
- In effect from
- May 25, 2020, 9:00 PM CDT
- Expired
- May 26, 2020, 2:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3729 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS74 KMAF 251946 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 246 PM CDT Mon May 25 2020 TXZ271-260700- /O.CAN.KMAF.HW.W.0032.000000T0000Z-200526T0800Z/ /O.NEW.KMAF.HW.W.0033.200526T0200Z-200526T0700Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 146 PM MDT Mon May 25 2020 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 AM MDT TUESDAY FOR GUADALUPE PASS... * WHAT...Northeast winds 40 to 50 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 8 PM this evening to 1 AM MDT Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 25, 2:45 PM CDT, 1 minute earlier.
Area forecast discussion, May 25, 2:45 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Mon May 25 2020
.DISCUSSION...
WV imagery shows an upper-lvl trough over eastern New Mexico, moving
into Texas this afternoon. At the sfc, a cold front was moving into
West Texas and Southeast New Mexico. This, combined w/cloud cover
east of the Pecos, is resulting in temps more like late April than
late May. Also as a result, mesoanalysis shows the cap slow to
erode...and instability slow to increase, which may hinder some of
the convective development expected this afternoon. The HRRR seems
to be coming around to this, developing the Pecos supercell first 20-
21Z, and convection later N-NW. Instability in the lwr Trans Pecos
is forecast to increase to mucapes over 3000 J/kg by late afternoon,
w/dcapes in excess of 1000 J/kg, mid-lvl lapse rates over 7 C/km,
and deep-lyr shear in excess of 60 kts rounding the base of the
trough, for another round of severe storms. As the front moves
south, an isolated tornado cannot be ruled out. A few hours of high
gap winds through Guadalupe Pass are likely, as well.
The upper trough is forecast to strengthen farther south into Texas
over the next few days, and close off over the Arklatex by midweek,
before opening up over the se CONUS by the weekend. This will leave
West Texas and Southeast New Mexico under meridional flow aloft much
of the workweek, with a weak ridge building in over the weekend.
Temps will attempt to rebound Wed, but models bring in yet another
cold front Thu/Thu night, keeping highs in the 80s most locations
thru the weekend. The ECMWF and Canadian aren't as bullish on this
as the GFS/NAM/NBM, so temps may trend upward over the next few
days, but for now, we'll keep things below normal. Rain chances
look slim-to-none in the extended, save for some isolated activity
over the south over the weekend in easterly upslope flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 57 79 57 91 / 60 10 0 0
Carlsbad 54 84 57 95 / 10 0 0 0
Dryden 62 86 61 95 / 50 10 0 10
Fort Stockton 57 82 60 93 / 30 10 0 0
Guadalupe Pass 49 76 57 88 / 10 0 0 0
Hobbs 51 80 54 91 / 20 10 0 0
Marfa 48 81 50 91 / 20 10 0 0
Midland Intl Airport 57 81 58 92 / 40 10 0 0
Odessa 56 81 58 92 / 30 10 0 0
Wink 55 85 58 96 / 20 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 8 PM this evening to 1 AM MDT Tuesday for
Guadalupe and Delaware Mountains.
&&
87/44Hazardous weather outlook, May 25, 1:24 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 124 PM CDT Mon May 25 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-261830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 124 PM CDT Mon May 25 2020 /1224 PM MDT Mon May 25 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Severe weather potential for much of the Permian Basin and Lower Trans Pecos this afternoon and early evening. Large hail, damaging winds, and a tornado or two will be possible in any severe storms. High Wind Warning in effect tonight for the Guadalupe and Delaware mountains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 60 min |
| May 24, 7:45 PM CDT | Special Weather Statement | MAF | Scurry | 45 min |
| May 24, 8:11 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| May 25, 3:15 AM CDT | High Wind Warning | MAF | Culberson | 12 hr |
| May 25, 6:28 PM CDT | Special Weather Statement | MAF | Martin | 32 min |
| May 25, 6:58 PM CDT | Special Weather Statement | MAF | Martin | 32 min |
Nearby
High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.